MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH CYSTOSCOPE SHEATH, 25FR.

OLYMPUS WINTER & IBE GMBH CYSTOSCOPE SHEATH, 25FR.
Model Number A20915A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to olympus for evaluation.The cause of the reported complaint cannot be confirmed.Despite multiple followup attempts by phone and in writing, no further information is available regarding the name of the procedure, the sequence of events, whether and how the procedure was completed, the patient¿s current state, the role or performance of the separate forceps device in the event, or the make and model number of the broken stone crushing device.It has also not been confirmed if the forceps device is the same device as the stone crusher.The oem performed a review of the device history record and found no related anomalies at the time of manufacturing release.As preventive measures, the instruction document for the cystoscope sheath device specifies the olympus product that is compatible with the device and states that the device is for use with optical forceps and ¿compatible telescope¿.The instruction document also cautions that when withdrawing, ¿make sure that the instrument stopcock is open and the jaws [of the optical forceps] are closed when withdrawing the instrument.Never withdraw the instrument with excessive force.¿ the instruction document also requires pre-procedure inspection and has instructions for the inspection.
 
Event or Problem Description
One of 2.Olympus was informed that during an unknown procedure, the sheath bent while inside the patient, trapping and breaking a stone crusher.The procedure also involved a separate olympus optical forceps device.All device fragments were retrieved from the patient.There was no reported patient injury.

Brand Name
CYSTOSCOPE SHEATH, 25FR.
Common Device Name
CYSTOSCOPE SHEATH, 25FR.
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key7827827
Report Number2951238-2018-00496
Device Sequence Number1678501
Product Code GCP
UDI-Device Identifier04042761020275
UDI-Public04042761020275
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20915A
Device Catalogue NumberA20915A
Device Lot Number183W
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Initial Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1